MAUDE Adverse Event Report: NUWELLIS, INC. AQUADEX SMARTFLOW; ULTRAFILTRATION DEVICE

NUWELLIS, INC. AQUADEX SMARTFLOW; ULTRAFILTRATION DEVICE
Model Number A06163
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Dehydration (1807)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following is a direct quote from an email from the user from 11/05/2024: "we did a set change on a patient, and we started having uf weight mismatch alarms on the patient.We monitored the patient and the uf bag, and compared what the machine was set to pull.It did appear to have 100-200mls too much off in a 3.5 hour period.The patient was fine the entire time as we were watching for signs / symptoms of hypovolemia, etc.And had a strict critline set (which the patient's hct was increasing over this time and it did hit the limit)." subsequent communication with the user on 11/14/2024 provided information that they provided additional fluids to the patient in order to address the effects of unintentional removal of excess fluid.Analysis of the data logs from the associated machine indicate that twelve "uf weight mismatch" alarms occured during the relevant five hour period.The associated disposable blood circuit (tubing/filter set) was returned to nuwellis for analysis.The weight mismatch issue was able to be reproduced with this tubing set using a different console/machine, indicating a defect with this dispoable.

Brand Name
AQUADEX SMARTFLOW
Common Device Name
ULTRAFILTRATION DEVICE
Manufacturer (Section D)
NUWELLIS, INC.
12988 valley view rd
eden prairie MN 55344
Manufacturer (Section G)
NUWELLIS, INC.
12988 valley view rd
eden prairie MN 55344
Manufacturer Contact
steven sandoval
12988 valley view rd
eden prairie, MN 55344
9525637040
MDR Report Key22133245
Report Number3007137787-2024-00001
Device Sequence Number12623716
Product Code KDI
UDI-Device Identifier10853072007029
UDI-Public10853072007029
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA06163
Device Catalogue Number114156
Device Lot Number22698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexUnknown
Patient Weight3 KG